Israel Journal of Mathematics

, Volume 92, Issue 1–3, pp 1–21 | Cite as

The existence of equilibria in certain games, separation for families of convex functions and a theorem of Borsuk-Ulam type



The existence of a Nash equilibrium in the undiscounted repeated two-person game of incomplete information on one side is established. The proof depends on a new topological result resembling in some respect the Borsuk-Ulam theorem.


Nash Equilibrium Incomplete Information Inverse Limit Repeated Game Separation Theorem 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [Au-Ha] R. Aumann and S. Hart,Bi-convexity and bi-martingales, Israel Journal of Mathematics54 (1986), 159–180.MATHCrossRefMathSciNetGoogle Scholar
  2. [Au-Mal] R. Aumann and M. Maschler,Game Theoretic Aspects of Gradual Disarmament, Mathematica V.1–V.55, Princeton N.J. (1966) (to be reprinted in [Au-Ma2]).Google Scholar
  3. [Au-Ma2] R. Aumann and M. Maschler,Repeated Games with Incomplete Information, prepared for M.I.T. Press.Google Scholar
  4. [Au-Ma-St] R. Aumann, M. Maschler and R. Stearns,Repeated games of incomplete information: An approach to the non-zero-sum case, Mathematica ST-143, Ch IV, 117–216, Princeton, N.J. (1968) (to be reprinted in [Au-Ma2]).Google Scholar
  5. [Be] E. Begle,The Vietoris mapping theorem for bicompact spaces, Annals of Mathematics51 (1950), 534–543.CrossRefMathSciNetGoogle Scholar
  6. [Bl] D. Blackwell,An analog of the minimax theorem for vector payoffs, Pacific Journal of Mathematics6 (1956), 1–8.MATHMathSciNetGoogle Scholar
  7. [Bo] K. Borsuk,Drei Sätze über die n-dimensionale Euklidische Sphäre, Fundamenta Mathematicae20 (1933), 177–190.MATHGoogle Scholar
  8. [ES] S. Eilenberg and N. Steenrod,Foundations of Algebraic Topology, Princeton Univ. Press, 1952.Google Scholar
  9. [Fo] F. Forges,Repeated games of incomplete information: non-zero-sum, inHandbook of Game Theory, Vol. 1 (R. J. Aumann and S. Hart, eds.), Elsevier Science Publishers, Amsterdam, 1992.Google Scholar
  10. [Hars] J. Harsanyi,Games with incomplete information played by Bayesian players, parts I–III, Management Science14 (1967/68) 159–182, 320–334, 486–502.MathSciNetMATHGoogle Scholar
  11. [Hart] S. Hart,Non-zero-sum two-person repeated games with incomplete information, Mathematics of Operations Research10 (1985), 117–153.MATHMathSciNetCrossRefGoogle Scholar
  12. [Hav] W. E. Haver,A near-selection theorem, General Topology and its Applications9 (1978), 117–124.CrossRefMathSciNetGoogle Scholar
  13. [Jo] K. D. Joshi,A non-symmetric generalization of the Borsuk-Ulam theorem, Fundamenta Mathematicae80 (1973), 13–33.MATHMathSciNetGoogle Scholar
  14. [Ku] H. W. Kuhn,Extensive Games and the Problem of Information, inContribution to the Theory of Games II, Annals of Mathematics Studies28 (1953), 193–216.MathSciNetGoogle Scholar
  15. [Ol] J. Olędzki,On a generalization of the Borsuk-Ulam l’Académie Polonaise des Sciences 26 (1978), 157–162.MATHGoogle Scholar
  16. [Ro] R. T. Rockafeller,Convex Analysis, Princeton Univ. Press, 1970.Google Scholar
  17. [R-S] C. P. Rourke and B.J. Sanderson,Introduction to Piecewise-Linear Topology, Springer-Verlag, Berlin, 1972.MATHGoogle Scholar
  18. [Se] R. Selten,Reexamination of the perfectness concept for equilibrium points in extensive games, International Journal of Game Theory4 (1974), 25–55.CrossRefMathSciNetGoogle Scholar
  19. [Si] K. Sieklucki,A generalization of the Borsuk-Ulam theorem on antipodal points, Bulletin de, l’Academie Polonaise des Sciences17 (1969), 629–631.MATHMathSciNetGoogle Scholar
  20. [So] S. Sorin,Some results on the existence of Nash equilibrium for non-zerosum games with incomplete information, International Journal of Game Theory12 (1983), 193–205.MATHCrossRefMathSciNetGoogle Scholar
  21. [Sp] E. H. Spanier,Algebraic Topology, McGraw-Hill, New York, 1966.MATHGoogle Scholar

Copyright information

© Hebrew University 1995

Authors and Affiliations

  1. 1.Institut für Mathematishe WirtschaftforschungUniversität BielefeldBielefeldGermany
  2. 2.Instytut Matematyczny PANWarszawaPoland

Personalised recommendations